Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS New Orleans, LA

April 13, 2000Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2000, 4:44 PM CDT for Harrison County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2000, 4:44 PM CDT (21:44 UTC)
Expired
Apr 13, 2000, 5:30 PM CDT
In force
46 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Harrison County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS54 KLIX 132146
SVRNEW
MSC047-132230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT THU APR 13 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 530 PM CDT

* AT 444 PM CDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE
  THUNDERSTORM WITH LARGE HAIL 5 MILES NORTHWEST OF LONG BEACH... 
  MOVING SOUTHEAST AT 5 TO 10 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  LYMAN BY 450 PM
  LONG BEACH AROUND 5 PM
  GULFPORT BY 520 PM

AT 441 PM CDT GOLFBALL SIZED HAIL WAS REPORTED AT I-10 NEAR THE 
MENGE AVENUE EXIT. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:00 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 13, 3:00 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT THU APR 13 2000

FRONTAL TROF FROM SE MS S TO THE S TIP OF THE MS DELTA AREA THIS
AFTN WILL DRIFT E TONIGHT AND FRI IN RESPONSE TO THE SLOW MOVEMENT
OF THE H5 TROF WHICH WAS ALONG THE LA/TX BORDER.  ALL MODELS
CONTINUE TO SHOW THIS TREND THE NEXT 48 HOURS.  MAIN COOLING IS W OF
A LINE FROM KPIB TO KASD TO KMSY WHERE TEMP DIFFERENCES ARE ABOUT 10
DEGS. SOME COOLING INDICATED SE OF THIS LINE TONIGHT AS THE SURFACE
TROUGH CONTS TO THE E. STRONGEST TSTMS WILL CONTINUE ALONG AND E OF
THIS TROUGH LINE THROUGH TONIGHT.  UPPER LOW WILL LIKELY DRIFT E
ACROSS THE LOWER MS VALLEY TONIGHT AND FRI MOVING E OF THE REGION
OVER THE WEEKEND.  NEXT H5 TROUGH WILL MOVE E FROM PACIFIC COAST
INTO THE MS VALLEY BY SUN POSSIBLY PRODUCING SOME SCATTERED SHOWERS
AND TSTMS SAT NIGHT AND SUN AS LOW LEVEL MOISTURE WILL HAVE RETURNED
TO THE AREA BY THEN. ANOTHER WEAK FRONTAL TROUGH WILL ACCOMPANY THIS
UPPER AIR DISTURBANCE FIRST OF THE WEEK.  WILL CONTINUE CHANCE OF
PRECIP MOST SECTIONS TONIGHT AND FRI AND THEN DRY FRI NIGHT AND SAT
AS THE MEAN RH DIMINISHINES OVER THE AREA AND WARMER AIR ALOFT MOVES
IN FROM THE NW.

MCB 55/74/55/81 2210    BTR 56/75/57/81 2210
MSY 59/75/59/81 3310    BIX 63/74/63/78 4311

.NEW...NONE
LA...NONE
MS...NONE.

05

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:41 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison34 min
Apr 13, 4:12 PM CDTSevere Thunderstorm WarningLIXHarrison33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.